Alert archive / North Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this areal flood advisory at Aug 6, 2021, 7:20 PM EDT for Pitt County, North Carolina. It was in force for 115 min.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 7:20 PM EDT (23:20 UTC)
- Expired
- Aug 6, 2021, 9:15 PM EDT
- In force
- 115 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WGUS82 KMHX 062320
FLSMHX
Flood Advisory
National Weather Service Newport/Morehead City NC
720 PM EDT Fri Aug 6 2021
NCC147-070115-
/O.NEW.KMHX.FA.Y.0021.210806T2320Z-210807T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pitt NC-
720 PM EDT Fri Aug 6 2021
The National Weather Service in Newport/Morehead City has issued a
* Flood Advisory for...
Central Pitt County in eastern North Carolina...
* Until 915 PM EDT.
* At 720 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Greenville, Winterville, Bell Arthur, House, Roundtree, Dowdy
Ficklen Stadium, East Carolina University, Pitt Greenville Airport
and Simpson.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3553 7755 3556 7758 3563 7752 3571 7733
3570 7730 3561 7724 3550 7735 3547 7749
3548 7750 3549 7750 3550 7751 3551 7751
3552 7750 3552 7752 3553 7752
$$
27What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 4:44 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 6, 4:44 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 444 PM EDT Fri Aug 6 2021 .SYNOPSIS... A warm front will lift north across the area through this evening. Weak low pressure will pass just inland Saturday, dragging a cold front across the area late Saturday night. High pressure then builds over the area for early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 4 PM Fri...The previously stalled offshore boundary will continue to lift north as a warm front through the rest of the evening. This boundary will provide the primary focus for showers and isolated storms, with its slow progression and PWAT values approaching 2.25 inches bringing the potential for heavy rainfall. Localized 2-4 inch/hour instantaneous rain rates and already saturated soils means that localized flooding issues are possible, especially for urban areas along and south of the Tar/Pamlico River. Behind the warm front, 1000+ J/kg of MUCAPE will linger overnight as WAA continues in the low levels. Scattered showers and a few rumbles of thunder remain possible, but the lack of a focusing feature overnight limits the flooding rainfall threat. Rainfall coverage will eventually begin to trend greater again in the hours before sunrise as falling heights aloft bring broad destabilization. Low stratus will develop late, potentially building to the surface at times as fog. Low temps will be impacted by rainfall coverage, but low 70s seems reasonable given overcast skies and very light S to SW flow. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... As of 4 PM Sat...Deep layer moisture transport will occur Saturday as a shortwave works across Southeast and a weak surface low slides up the piedmont of the Carolinas. The primary concern will be the heavy rainfall threat, with widespread 1-2 inches possible, but localized amounts of 4+ inches possible within convective elements. Given the wet antecedent conditions, localized flash flooding is possible, especially for urban and poor drainage areas. Modest shear and instability will be in place as well, with a marginal threat for damaging wind gusts in the afternoon. The inland low will move toward the Mid-Atlantic Saturday evening, bringing a weak cold front across the area. this front could provide a final focus of shower and storm activity, with quickly drying low levels behind it. Weak CAA arrives late, but with the upper shortwave axis still to our west persistent upper level cloud cover will limit cooling, with temps only dipping into the upper 60s to lower 70s for lows Sunday morning. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 240 AM Fri...More substantial and persistent upper level ridging is forecast to build over the region through mid next week leading to warm temps and isolated to widely scattered mainly afternoon and evening showers and storms beginning Sunday. Sunday through mid next week...More typical summer weather expected through the period with isolated to widely scattered mainly afternoon/evening showers and thunderstorms and warm temperatures. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /Through Saturday/... As of 1230 PM Friday...Lingering strato-cu will bring the potential for occasional MVFR ceilings through the afternoon, but VFR is generally expected to prevail. Scattered showers with a few thunderstorms through this evening could bring brief visibility restrictions as well. Tonight, increasing low level moisture advection will bring lowering ceilings, with IFR to LIFR ceilings emerging through the early morning hours at all terminals, and likely lingering through much of the day Saturday. This stratus could also build to the surface as fog at times tomorrow morning, bringing the threat of visibility restrictions. Additionally, showers and storms will increase in coverage beginning early Saturday, with additional, albeit brief, flight restrictions possible. LONG TERM /Saturday Night through Tuesday/... As of 240 AM Fri...Widespread showers and storms are forecast into Sat evening with occasional sub VFR conditions. Predominate VFR conditions Sun through Tue as high pressure aloft builds over the area resulting in only isolated to widely scattered afternoon/evening showers and t-storms. && .MARINE... SHORT TERM /Through Saturday/... As of 420 PM Friday...A warm front will continue to progress across the waters north of Ocracoke Inlet through this evening, with S to SW winds 10-15 kt prevailing tonight. Winds increase to 15-20 kt with scattered to widespread showers and thunderstorms expected Saturday as weak low pressure passes inland. 3-4 ft seas persist in continued SE windswell. LONG TERM /Saturday Night through Tuesday/... As of 240 AM Fri...Winds Sat night will be SW 15-20 kt with occasional gusts possible for the coastal waters and larger sounds ahead of an approaching weak cold front. Behind the front on Sunday, the northern and central waters winds will become N-NE around 10 kt and over the southern waters winds will become variable 10 kt or less. Mon and Tue winds will be easterly 10 kt or less. Seas will be 2-4 ft Sat then 2-3 ft Sunday through Tue. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CB SHORT TERM...CB LONG TERM...JME/MS AVIATION...JME/CB MARINE...JME/CB HYDROLOGY...MHX
Hazardous weather outlook, Aug 6, 4:49 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 449 PM EDT Fri Aug 6 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-072100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 449 PM EDT Fri Aug 6 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered showers and thunderstorms and already saturated soils could result in minor localized flooding issues for poor drainage and urban areas tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread showers and thunderstorms Saturday will produce periods of heavy rainfall. Localized flash flooding is possible where downpours persist given already saturated soils. Additionally, a few stronger thunderstorms are possible, with damaging wind gusts being the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-072100- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 449 PM EDT Fri Aug 6 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered showers and thunderstorms and already saturated soils could result in minor localized flooding issues for poor drainage and urban areas tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread showers and thunderstorms Saturday will produce periods of heavy rainfall. Localized flash flooding is possible where downpours persist given already saturated soils. Additionally, a few stronger thunderstorms are possible, with damaging wind gusts being the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:01 PM EDT | Areal Flood Advisory | MHX | Onslow | 119 min |
Nearby
Areal Flood Advisories in North Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.